Commenced in January 2007
Frequency: Monthly
Edition: International
Paper Count: 30172
A C1-Conforming Finite Element Method for Nonlinear Fourth-Order Hyperbolic Equation

Authors: Yang Liu, Hong Li, Siriguleng He, Wei Gao, Zhichao Fang

Abstract:

In this paper, the C1-conforming finite element method is analyzed for a class of nonlinear fourth-order hyperbolic partial differential equation. Some a priori bounds are derived using Lyapunov functional, and existence, uniqueness and regularity for the weak solutions are proved. Optimal error estimates are derived for both semidiscrete and fully discrete schemes.

Keywords: Nonlinear fourth-order hyperbolic equation, Lyapunov functional, existence, uniqueness and regularity, conforming finite element method, optimal error estimates.

Digital Object Identifier (DOI): doi.org/10.5281/zenodo.1329300

Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 1532

References:


[1] T. ZHANG, Finite element analysis for Cahn-Hilliard equation, Mathematica Numerica Sinica, 2006, 28(3): 281-292.
[2] R. AN, K.T LI, Stabilized finite element approximation for fourth order obstacle problem
[J]. Acta Mathematicae Applicatae Sinica, 2009, 32(6): 1068-1078.
[3] D.Y. SHI, Y.C. PENG. The finite element methods for fourth order eigenvalue problems on anisotropic meshes, Chinese Journal of Engineering Mathematics, 2008, 25(6): 1029-1034.
[4] Z.X. CHEN, Analysis of expanded mixed methods for fourth-order elliptic problems, Numer. Methods Partial Differential Equations, 1997, 13: 483-503.
[5] H. LI, Y. LIU, Mixed discontinuous space-time finite element method for the fourth-order parabolic integro-differential equations, Mathematica Numerica Sinica, 2007, 29(4): 413-420.
[6] S. He, H. Li, The mixed discontinuous space-time finite element method for the fourth order linear parabolic equation with generalized boundary condition, Mathematica Numerica Sinica, 2009, 31(2): 167-178.
[7] J.C. LI, Mixed methods for fourth-order elliptic and parabolic problems using radial basis functions, Adv. Comput. Math., 2005, 23: 21-30.
[8] J.C. LI, Full-order convergence of a mixed finite element method for fourth-order elliptic equations, J. Math. Anal. Appl., 1999, 230: 329- 349.
[9] J.C. LI, Optimal convergence analysis of mixed finite element methods for fourth-order elliptic and parabolic problems, Numer. Methods Partial Differential Equations, 2006, 22: 884-896.
[10] J.C. LI, Optimal error estimates of mixed finite element methods for a fourth-order nonlinear elliptic problem, J. Math. Anal. Appl., 2007, 334: 183-195.
[11] S.C. CHEN, M.F. LIU, Z.H. QIAO, An anisotropic nonconforming element for fourth order elliptic singular perturbation problem, International Journal of Numerical Analysis and Modeling, 2010, 7(4): 766-784.
[12] P. DANUMJAYA, A.K. PANI, Numerical methods for the extended fisher-kolmogorov (EFK) equation, International Journal of Numerical Analysis and Modeling, 2006, 3(2): 186-210.
[13] M.F. WHEELER, A priori L2-error estimates for Galerkin approximations to parabolic differential equation, SIAM J. Numer. Anal., 1973, 10: 723-749.
[14] P.G. CIARLET, The Finite Element Method for Elliptic Problems, Amsterdam: North-Holland, 1978.